Dense Fog, Bollinger
- When
- August 15, 1:00 AM CST to 8:00 AM CST
- Where
- Bollinger forecast zone
- Reported by
- AWOS
- Coordinates
- 37.322, -90.026 (the zone’s center; the record gives no point)
Widespread dense fog reduced visibility to one-quarter mile or less throughout southeast Missouri. S.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Widespread dense fog reduced visibility to one-quarter mile or less throughout southeast Missouri. The dense fog formed under a weak ridge of high pressure that extended from the southeast U.S. into the Lower Ohio Valley.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 14, 4:51 PM CST, 8 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Paducah KY 551 PM CDT Mon Aug 14 2017 .UPDATE... Issued at 547 PM CDT Mon Aug 14 2017 Updated Aviation discussion for 00Z TAF Issuance. && .SHORT TERM...(Tonight through Wednesday night) Issued at 222 PM CDT Mon Aug 14 2017 Looks as though the main weather story in the near term will be the return of heat and humidity to the region. By Wednesday afternoon, heat indices may be running up close to 100 degrees with surface dewpoints in the mid 70s at many locations. As winds become more southerly, overall moisture will also remain quite high, though highest PWATs should remain to the north and south of our area. Cannot rule out isolated showers/thunderstorms during the heat of the day, but many locations will likely stay rainfree until a stronger short wave nears the MS River Valley later Wednesday night. .LONG TERM...(Thursday through Monday) Issued at 305 PM CDT Mon Aug 14 2017 Models in good agreement taking a cold front slowly across the PAH forecast area Thursday into Thursday night. We should some good chances of showers and thunderstorms through the time period. Went with good chance to likely pops through the day Thursday. Northwest and west portions of the area should be dry by Thursday night, with showers and storms ending from northwest to southeast during the overnight hours. Weak surface high pressure will give us dry conditions Friday into Friday evening. Models then show an upper level trof moving across the middle Mississippi and lower Ohio River valleys Saturday into Saturday night. GFS produces some widespread light QPF, while ECMWF and Canadian produce only a little QPF in our southwest counties. Due to lacking moisture, just went with some slight chances for showers and storms across the area. Went with dry conditions Saturday night into Sunday night as an upper level ridge builds to our west. On Monday, models go back and forth with some weak impulses riding the upper level ridge. Went with just some slight chance pops in our northwest counties on Monday afternoon, but confidence is low either way right now. Will need to continue to watch model trends. Temperatures through the extended will generally be near seasonal normals with fairly humid conditions. Dew points will be in the lower to middle 70s Thursday, and in the middle to upper 60s after Thursday. && .AVIATION... Issued at 547 PM CDT Mon Aug 14 2017 Rich plume of low level moisture still advecting northeastward across area, with dew points in lower 70s and cloud bases ranging from MVFR south, to low/mid VFR north. Models all continue the northeast lift of moisture/warm front and numerical guidance clears/socks in overnight. However satellite shows no signs of this soon, so will run with inherited MVFR restricted vsbys developing and monitor thru next press time to see whether we saturate down the column more completely, or trend in that direction. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. &&
Hazardous Weather Outlook National Weather Service Paducah KY 312 PM CDT Mon Aug 14 2017 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 446 AM CDT Mon Aug 14 2017 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight No hazardous weather is anticipated at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms will be possible, mainly Tuesday through Thursday. Highest chances will be on Thursday, when a few strong storms cannot be ruled out. Another system may provide a few isolated thunderstorms during the first half of the weekend. Heat indices around up around 100 degrees are possible at some locations Wednesday and Thursday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
11 dense fog. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2017Every state in 2017This day in weather historyWarnings in Missouri, August 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 714769, 714770, 714771, 714772, 714773, 714774, 714775, 714776, 714777, 714778, 714779.